How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

I have had an issue with the skin on the sides of my nose,

Customer Question

Hi, I have had an issue with the skin on the sides of my nose, extending a couple centimeters lateral of my nose on either side of my face. Every now and then, my skin will get very irritated, reddened, and soon will form oily scales right in this area.
It also happens a bit in between my eyebrows. This has happened to me for years, and I can not seem to put my finger on specific environmental influences that trigger it. It is possible that stress plays a part but the result makes me feel terrible about my
face and the way I look. I used to put hydrocortisone on it, which, after a few days, seemed to help control the flares, but I started using it too much so I wanted to stop. I also have tried triamcinolone cream, which didn't help too much. I have tried using
pyrithione zinc (Head & Shoulders) shampoo on these areas when I shower, as I use that shampoo daily on my scalp. My hair and scalp is actually in really good condition... it is just my face skin that nothing seems to work for! I have also tried anti-fungal
shampoos like ketoconazole, which do not work at all on this. What can I do?? Thanks a lot.
Submitted: 1 year ago.
Category: Dermatology
Customer: replied 1 year ago.
I added a picture
Expert:  Dr Uzair replied 1 year ago.

Hi and thanks for query,

I would suggest you must visit a dermatologist to have thorough examination and to diagnose the cause of the condition as it seems to be dermatitis. You might need hydrocortisone in appropriate doses according to the severity of the condition and you can not stop hydrocortisone abruptly so you need to see a dermatologist to have an appropriate treatment. Meanwhile keep the area moist and avoid scratching it.

Let me know if you have further questions.

Please do leave a positive rating by clicking on stars on top right corner.

Wish you good health.

Related Dermatology Questions